Alert archive / Missouri / Frost Advisories in 2022
Frost Advisory 6, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 13, 2022, 2:31 PM CDT for 23 counties in Missouri. It took effect at Oct 14, 2022, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 2:31 PM CDT (19:31 UTC)
- In effect from
- Oct 14, 2022, 12:00 AM CDT
- Expired
- Oct 14, 2022, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
All 23 counties
Adair County, MO, Andrew County, MO, Atchison County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 143 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 13, 12:40 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 13, 12:40 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1240 PM CDT Thu Oct 13 2022
.Discussion...
Issued at 405 AM CDT THU OCT 13 2022
Key Message:
- Potentially dangerous fire weather conditions this afternoon.
A cooler and drier airmass has built into the region as of early
this morning. Main concern today remains on potential for fire
weather conditions this afternoon as the advection of drier
air/mixing will lead to minimum relative humidity values near 20%,
in combination with increasing northwest winds of 15-25 mph with
gusts to 35 mph and somewhat cured fuels, result will be critical
fire weather conditions expected. A Red Flag Warning has been
issued for the entire CWA from noon to 7PM today.
By Friday, a slight increase in moisture and lighter wind speeds
should help mitigate critical fire weather conditions, but still
expect an elevated risk with minimum afternoon RH values falling
near 25-30% and wind speeds of 15-20 mph. Late Friday
afternoon/evening, a weak disturbance is hinted by some model
members to generate scattered showers across northeast Missouri.
Likewise have added slight chance for rain, but do not expect more
than a few hundredths at best with this activity.
Thereafter, the forecast looks dry for the weekend into much of next
week. Temperatures will trend cooler, especially for Monday and
Tuesday, where a widespread freeze will be possible both nights.
&&
.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1238 PM CDT THU OCT 13 2022
VFR conditions through the period. Windy northwest winds are
expected to subside with sunset tonight. Westerly winds will
increase across the region around 15Z Friday. A band of mid level
clouds in the 10-15K level may also work through the region mid-
day Firday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning until 7 PM CDT this evening for KSZ025-057-060-
102>105.
MO...Red Flag Warning until 7 PM CDT this evening for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Blair
Aviation...BTHazardous weather outlook, Oct 13, 3:37 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 337 AM CDT Thu Oct 13 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-140845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 337 AM CDT Thu Oct 13 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight High fire danger is expected today as dry conditions coupled with wind gusts out of the northwest to 30 to 40 mph will lead to Red Flag Warning conditions from noon until 7PM. Outdoor burning should be avoided as anything that does ignite could burn quickly out of control. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty west winds to 35 mph on Friday coupled with dry conditions will again lead to an elevated fire weather danger. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:39 PM CDT | Red Flag Warning | EAX | Bates, Buchanan, Caldwell, Carroll, Cass, Chariton and 14 more | 28 hr |
Nearby
Frost Advisories in Missouri, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.